Multi-bubble nodal solutions for slightly subcritical elliptic problems in domains with symmetries
Annales de l'I.H.P. Analyse non linéaire, Volume 30 (2013) no. 6, pp. 1027-1047.

We study the existence of sign-changing solutions with multiple bubbles to the slightly subcritical problem

-Δu=|u| 2 -2-ϵ uinΩ,u=0onΩ,
where Ω is a smooth bounded domain in N , N3, 2 =2N N-2 and ϵ>0 is a small parameter. In particular we prove that if Ω is convex and satisfies a certain symmetry, then a nodal four-bubble solution exists with two positive and two negative bubbles.

DOI: 10.1016/j.anihpc.2013.01.001
Classification: 35B40, 35J20, 35J65
Keywords: Slightly subcritical problem, Sign-changing solutions, Finite-dimensional reduction, Max–min argument
@article{AIHPC_2013__30_6_1027_0,
     author = {Bartsch, Thomas and D'Aprile, Teresa and Pistoia, Angela},
     title = {Multi-bubble nodal solutions for slightly subcritical elliptic problems in domains with symmetries},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {1027--1047},
     publisher = {Elsevier},
     volume = {30},
     number = {6},
     year = {2013},
     doi = {10.1016/j.anihpc.2013.01.001},
     mrnumber = {3132415},
     zbl = {1288.35212},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.anihpc.2013.01.001/}
}
TY  - JOUR
AU  - Bartsch, Thomas
AU  - DʼAprile, Teresa
AU  - Pistoia, Angela
TI  - Multi-bubble nodal solutions for slightly subcritical elliptic problems in domains with symmetries
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2013
SP  - 1027
EP  - 1047
VL  - 30
IS  - 6
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.anihpc.2013.01.001/
DO  - 10.1016/j.anihpc.2013.01.001
LA  - en
ID  - AIHPC_2013__30_6_1027_0
ER  - 
%0 Journal Article
%A Bartsch, Thomas
%A DʼAprile, Teresa
%A Pistoia, Angela
%T Multi-bubble nodal solutions for slightly subcritical elliptic problems in domains with symmetries
%J Annales de l'I.H.P. Analyse non linéaire
%D 2013
%P 1027-1047
%V 30
%N 6
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.anihpc.2013.01.001/
%R 10.1016/j.anihpc.2013.01.001
%G en
%F AIHPC_2013__30_6_1027_0
Bartsch, Thomas; DʼAprile, Teresa; Pistoia, Angela. Multi-bubble nodal solutions for slightly subcritical elliptic problems in domains with symmetries. Annales de l'I.H.P. Analyse non linéaire, Volume 30 (2013) no. 6, pp. 1027-1047. doi : 10.1016/j.anihpc.2013.01.001. http://www.numdam.org/articles/10.1016/j.anihpc.2013.01.001/

[1] T. Aubin, Problèmes isopérimétriques et espaces de Sobolev, J. Differential Geom. 11 (1976), 573-598 | MR | Zbl

[2] A. Bahri, J.M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: The effect of the topology of the domain, Comm. Pure Appl. Math. 41 (1988), 253-294 | MR | Zbl

[3] A. Bahri, Y. Li, O. Rey, On a variational problem with lack of compactness: The topological effect of the critical points at infinity, Calc. Var. Partial Differential Equations 3 (1995), 67-93 | MR | Zbl

[4] T. Bartsch, Critical point theory on partially ordered Hilbert spaces, J. Funct. Anal. 186 (2001), 117-152 | MR | Zbl

[5] T. Bartsch, T. DʼAprile, A. Pistoia, On the profile of sign-changing solutions of an almost critical problem in the ball, arXiv:1208.5903 | MR

[6] T. Bartsch, A. Micheletti, A. Pistoia, On the existence and the profile of nodal solutions of elliptic equations involving critical growth, Calc. Var. Partial Differential Equations 26 (2006), 265-282 | MR | Zbl

[7] T. Bartsch, T. Weth, A note on additional properties of sign changing solutions to superlinear elliptic equations, Topol. Methods Nonlinear Anal. 22 (2003), 1-14 | MR | Zbl

[8] M. Ben Ayed, K. El Mehdi, F. Pacella, Classification of low energy sign-changing solutions of an almost critical problem, J. Funct. Anal. 50 (2007), 347-373 | MR | Zbl

[9] H. Brézis, L.A. Peletier, Asymptotics for elliptic equations involving critical growth, Partial Differential Equations and the Calculus of Variations, vol. I, Progr. Nonlinear Differential Equations Appl. vol. 1, Birkhäuser, Boston, MA (1989), 149-192 | MR

[10] L. Caffarelli, B. Gidas, J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math. 42 (1989), 271-297 | MR | Zbl

[11] P. Cardaliaguet, R. Tahraoui, On the strict concavity of the harmonic radius in dimension N3, J. Math. Pures Appl. 81 (2002), 223-240 | MR | Zbl

[12] M. Del Pino, P. Felmer, M. Musso, Multi-bubble solutions for slightly super-critical elliptic problems in domains with symmetries, Bull. Lond. Math. Soc. 35 (2003), 513-521 | MR | Zbl

[13] M. Del Pino, P. Felmer, M. Musso, Multi-peak solutions for super-critical elliptic problems in domains with small holes, J. Differential Equations 182 (2002), 511-540 | MR | Zbl

[14] M. Del Pino, P. Felmer, M. Musso, Two-bubble solutions in the super-critical Bahri–Coronʼs problem, Calc. Var. Partial Differential Equations 16 (2003), 113-145 | MR | Zbl

[15] M. Grossi, F. Takahashi, Nonexistence of multi-bubble solutions to some elliptic equations on convex domains, J. Funct. Anal. 259 (2010), 904-917 | MR | Zbl

[16] M. Flucher, J. Wei, Semilinear Dirichlet problem with nearly critical exponent, asymptotic location of hot spots, Manuscripta Math. 94 (1997), 337-346 | EuDML | MR | Zbl

[17] Z.C. Han, Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincaré, Anal. Non Linéaire 8 (1991), 159-174 | EuDML | Numdam | MR | Zbl

[18] J. Kazdan, F. Warner, Remarks on some quasilinear elliptic equations, Comm. Pure Appl. Math. 28 (1975), 567-597 | MR | Zbl

[19] M. Musso, A. Pistoia, Tower of bubbles for almost critical problems in general domains, J. Math. Pures Appl. 93 (2010), 1-40 | MR | Zbl

[20] A. Pistoia, O. Rey, Multiplicity of solutions to the supercritical Bahri–Coronʼs problem in pierced domains, Adv. Differential Equations 11 (2006), 647-666 | MR | Zbl

[21] S.I. Pohoz̆Aev, On the eigenfunctions of the equation Δu+λf(u)=0, Soviet Math. Dokl. 6 (1965), 1408-1411 | MR | Zbl

[22] O. Rey, Blow-up points of solutions to elliptic equations with limiting nonlinearity, Differential Integral Equations 4 (1991), 1155-1167 | MR | Zbl

[23] O. Rey, The role of the Greenʼs function in a nonlinear elliptic equation involving the critical Sobolev exponent, J. Funct. Anal. 89 (1990), 1-52 | MR | Zbl

[24] O. Rey, Proof of two conjectures of H. Brezis and L.A. Peletier, Manuscripta Math. 65 (1989), 19-37 | EuDML | MR | Zbl

[25] A. Pistoia, T. Weth, Sign changing bubble tower solutions in a slightly subcritical semilinear Dirichlet problem, Ann. Inst. H. Poincaré, Anal. Non Linéaire 24 (2007), 325-340 | EuDML | Numdam | MR | Zbl

[26] G. Talenti, Best constant in Sobolev inequality, Ann. Mat. Pura Appl. 110 (1976), 353-372 | MR | Zbl

Cited by Sources: